MAUDE Adverse Event Report: RICHARD WOLF GMBH NEPHROSKOP 20 24CH NL 224MM; NEPHROSKOP 20° 24CH NL 224MM

RICHARD WOLF GMBH NEPHROSKOP 20 24CH NL 224MM; NEPHROSKOP 20° 24CH NL 224MM
Model Number 8965.401
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inspection in the responsible department has shown that the putty layer leaks distally from the objective.This allowed moisture to penetrate distally, resulting in a dark image as described by the customer.Experience shows that such damage can occur as a result of numerous applications and reprocessing cycles.We assume that this is a user error.It is possible that the forceps was retracted in the open state, thus the edge of the probe channel damaged.There is a notch on the distal edge of the sheath tube caused by mechanical influences emerged.Due to the numerous traces of mechanical influences a user error is recognizable.8965.401 nephroskop 20° 24fr wl 224mm with sn (b)(4) was produced on (b)(6) 2020 with the order number (b)(4).The production batch consists of (b)(4) pieces 8965.401 nephroscope 20° 24fr wl 224mm.The 8965.401 nephroscope 20° 24fr wl 224mm with the sn (b)(4) was delivered to the customer on (b)(6) 2020 under the order number (b)(4).8965.401 nephroskop 20° 24fr wl 224mm has been in the sales program since 10.03.2000.The complaints database was examined in the period 01.01.2017 to 09.11.2020.During this period (b)(4) pieces of the 8965.401 nephroskop 20° 24fr wl 224mm were sold.The detected defect does not describe a general product problem that includes non-conformity, negative trend or previously unknown hazards.No further action is planned at this time.For this reason, further cases will be monitored to determine a possible trend.Possible hazards have been considered in the risk assessment a1-2 with the corresponding extent of damage and probability of occurrence and evaluated with an acceptable risk.This evaluation is still valid even under consideration of the current case.A review of the manual for universal nephroscopes, ga--d 320 / en / contains the following applicable warnings according to this error: 6 application.Caution!.Limited stability of the products!.Excessive force applications lead to damage, impair the function and thus endanger the patient.Check products for damage, loose parts and completeness immediately before and after use.No missing parts must remain in the patient.Do not use products that are damaged, incomplete or have loose parts.6.1 preparation.Check assembly.(chapter 9.5).Perform inspection.(chapter 7).6.2.3 image quality.Caution!.Increased hazard potential with a cloudy image!.Injuries to the patient are possible.Stop the procedure for safety reasons.Check image quality of the endoscope before use (chapter 7.2.1).7 checking.Caution!.Caution with damaged and incomplete products!.Injuries to the patient, user and third parties are possible.Perform checks before and after each application.Do not use products that are damaged and incomplete or have loose parts.Send damaged products with the loose parts for repair.Do not attempt to repair the product yourself.7.1 visual inspection.Check instruments and accessories for damages.Sharp edges.Loose or missing parts.Rough surfaces.All inscriptions and markings required for safe and proper use must be legible.Missing, illegible inscriptions and markings which lead to errors in handling and preparation must be restored.Replace damaged and brittle sealing caps (2.1), o-ring (2.6), sealing rings (3.7) and sealing diaphragm (2.5) (fig.7).7.2 function control.Check compatibility of the individual components.Check the tightness of the individual connections.Check easy assembly and locking mechanism of the individual instruments.Replace instruments if the connection.Does not hold despite locking.Cannot be locked or can only be locked with difficulty.Check easy insertion of the instruments through the working channel (1.3).Do not use bent instruments.Switch on the suction pump and check the suction function.Switch on the rinsing system and check the rinsing function.Check the entire system for tightness and patency.In the case of the nephroskop 20° 24ch nl 224mm that was complained about, the putty layer was leaking, causing moisture to enter the optical system.This resulted in a deterioration of visibility.(b)(4).
 
Event or Problem Description
The user facility reported the following to rw (b)(4): with the very first case the scope became defected during the surgery.There was a surgery delay of 30 minutes.The surgery was successfully completed and there was no risk to the patient.

Brand Name
NEPHROSKOP 20 24CH NL 224MM
Common Device Name
NEPHROSKOP 20° 24CH NL 224MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10877809
Report Number9611102-2020-00026
Device Sequence Number14387178
Product Code FGA
UDI-Device Identifier04055207023310
UDI-Public04055207023310
Combination Product (Y/N)Y
Initial Reporter CountryTC
PMA/510(K) Number
K994223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8965.401
Device Catalogue Number8965.401
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1